Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 101, NWS Birmingham, AL

March 15, 2008Clay County, Cleburne County, Randolph County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 15, 2008, 3:32 PM CDT for Clay County, Cleburne County, Randolph County, Alabama. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2008, 3:32 PM CDT (20:32 UTC)
Expired
Mar 15, 2008, 4:00 PM CDT
In force
28 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Clay County, AL, Cleburne County, AL, Randolph County, AL

The radar

The Atlanta radar (KFFC), 94 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 3:50 PM CDTHAIL 0.753 E Fosters Cross Roads, ALPENNY SIZED HAIL COVERING THE GROUND AT SEVERAL LOCATIONS EAST OF FOSTERS CROSS ROADS TO THE GEORGIA STATE LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 10:02 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 152032
SVRBMX
ALC027-029-111-152100-
/O.NEW.KBMX.SV.W.0101.080315T2032Z-080315T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 PM CDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 400 PM CDT

* AT 330 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18 MILES WEST OF
  NEWELL...OR 11 MILES SOUTHEAST OF OXFORD...AND MOVING EAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWELL BY 355 PM CDT...
  GRAHAM AND RANBURNE BY 400 PM CDT...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SATURDAY EVENING
FOR EASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3360 8532 3337 8528 3341 8573 3356 8576
      3356 8575 3358 8574
TIME...MOT...LOC 2032Z 270DEG 35KT 3348 8568

$$

12/SIRMON
1 follow-up statement
000 
WWUS54 KBMX 152049
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT SAT MAR 15 2008

ALC027-152059-
/O.CAN.KBMX.SV.W.0101.000000T0000Z-080315T2100Z/
CLAY AL-
349 PM CDT SAT MAR 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAY COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY MORNING FOR
EASTERN ALABAMA.

LAT...LON 3356 8531 3337 8528 3338 8530 3338 8540
      3339 8541 3339 8551 3340 8552 3340 8554
      3355 8555
TIME...MOT...LOC 2049Z 270DEG 35KT 3346 8544

$$

ALC029-111-152100-
/O.CON.KBMX.SV.W.0101.000000T0000Z-080315T2100Z/
RANDOLPH AL-CLEBURNE AL-
349 PM CDT SAT MAR 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN CLEBURNE AND NORTHEASTERN RANDOLPH COUNTIES...

AT 344 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR MORRISON CROSS ROADS...OR ABOUT 11 MILES
NORTH OF WEDOWEE...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RANBURNE BY 355 PM CDT...
  GRAHAM AND RANBURNE BY 400 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY MORNING FOR
EASTERN ALABAMA.

LAT...LON 3356 8531 3337 8528 3338 8530 3338 8540
      3339 8541 3339 8551 3340 8552 3340 8554
      3355 8555
TIME...MOT...LOC 2049Z 270DEG 35KT 3346 8544

$$

12/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 1:05 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 15, 1:05 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
105 PM CDT SAT MAR 15 2008

.UPDATE...FOR AVIATION AND MESOSCALE.

&&

.MESOSCALE DISCUSSION...

QUICK LOOK AT THE MESOSCALE ENVIRONMENT. THINGS ARE CHANGING THIS
AFTERNOON. THE UPPER LEVEL DISTURBANCE IS QUICKLY PUSHING THROUGH
WESTERN TENNESSEE AT THE MOMENT AND WILL TRANSGRESS EAST TO
NORTHEAST DURING THE AFTERNOON HOURS. BIG THING TO NOTE IS THE CAP
AT LEAST ACCORDING THE 17Z BMX SOUNDING HAS LIFTED AND IS NOW AROUND
650 MB. CONDITIONS ARE VERY UNSTABLE ABOVE AND BELOW THAT LEVEL. THE
CAPE IS 1800 J/KG. LI IS EQUAL TO -7.6. THIS INFORMATION WAS WITH A
SURFACE TEMP OF 75 DEGREES AND DEWPOINT OF 61 DEGREES. AS THE UPPER
LEVEL SYSTEM SLIDES EAST...THIS WILL WORK INTO THIS RICH ENVIRONMENT
AND COULD BEGIN THE FIRING MECHANISM. WINDS WILL CONTINUE TO VEER
THROUGHOUT THE AFTERNOON ALLOWING FOR MORE A SPEED SHEAR
THREAT...MAINLY ACROSS EASTERN ALABAMA. ANOTHER THREAT WILL BE LARGE
HAIL AS THE CAPE ALOFT ACTUALLY IS AROUND 300 J/KG. SUN REALLY
BEGINNING TO SHINE ACROSS THE SOUTH AND WEST. ALREADY BEGINNING TO
SEE SOME CONVECTION GENERALLY ALONG AND SOUTH OF INTERSTATE 59.

MADE SOME ADJUSTMENTS TO THE FORECAST AND THE PACKAGES HAVE BEEN
SENT. HOURLY TEMPS WILL QUITE TRICKY WITH ANY STORM THAT MIGHT
DEVELOP. OVERALL 80S ARE UP TO MGM AND WILL CONTINUE TO RISE THIS
AFTERNOON.

16

&&

.AVIATION...18Z TAF DISCUSSION.

STRONG SW WINDS WITH GUSTS AOA 20 KTS COMBINED WITH MIXING ARE
ERODING CIGS AT MOST LOCATIONS. WINDS WILL REMAIN GUSTY AND TURN NW
WITH FRONTAL PASSAGE NEAR OR SHORTLY AFTER 00Z.  IN ADDITION...TEMPS
GOING INTO UPPER 70S AND DEWPOINTS IN MIDDLE 60S WILL RESULT IN VERY
UNSTABLE CONDITIONS AND POTENTIALLY RAPID STORM DEVELOPMENT DURING
THE AFTERNOON.  CONVECTION EXPECTED TO BE WIDELY SCATTERED TO
SCATTERED AND HAVE MENTIONED VCTS MOST LOCATIONS AS PINPOINTING
DIRECT HIT AT AIRPORT WILL BE DIFFICULT.  EXCEPTION IS KANB AS
BOUNDARY IS ANALYZED CLOSE TO THIS LOCATION AND WILL LIKELY BE MORE
ACTIVITY THROUGH AFTERNOON.

STEFKOVICH

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 7 PM FOR ALL ZONES AND COUNTIES.

&&
Hazardous weather outlook, Mar 15, 12:32 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1232 PM CDT SAT MAR 15 2008

ALZ011>015-017>050-161200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1232 PM CDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER IS STILL EXPECTED UNTIL 6 PM ACROSS THE FORECAST
AREA.  TORNADOES ARE THE MAIN THREAT GENERALLY EAST OF INTERSTATE
65...AND A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF EAST ALABAMA
UNTIL 6 PM.  SEVERE THUNDERSTORMS MAY REDEVELOP WEST OF INTERSTATE
65...AND THE MAIN THREAT WILL BE LARGE HAIL.

A LAKE WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL ALABAMA UNTIL 7
PM FOR SUSTAINED SOUTH WINDS FROM 15 TO 20 MPH...WITH GUSTS OVER 20
MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM SYSTEM WILL ENTER THE AREA LATE TUESDAY NIGHT AND
WEDNESDAY. AT THIS TIME THERE IS A POTENTIAL FOR ANOTHER ROUND OF
SEVERE WEATHER. UNCERTAINTY REMAINS WITH TIMING AND STRENGTH OF THIS
SYSTEM. STAY TUNED TO LATER FORECASTS AS THIS SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SOME STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY THROUGH 6 PM.

03

In the hours before

Local storm report, Mar 15, 10:11 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1011 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND DMG     HIGHLAND LAKE           33.89N 86.42W
03/15/2008                   BLOUNT             AL   EMERGENCY MNGR

            POSSIBLE TORNADO...DAMAGE IN THE VICINITY OF HIGHLAND
            LAKES.

&&

SUNGER
Local storm report, Mar 15, 10:26 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND DMG     3 NW HUEYTOWN           33.47N 87.04W
03/15/2008                   JEFFERSON          AL   EMERGENCY MNGR

            MODERATE DAMAGE TO THE FIRST BAPTIST CHURCH LOCATED AT
            5951 WARRIOR RIVER ROAD.

&&

SUNGER
Local storm report, Mar 15, 11:05 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1105 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     3 NE PLEASANT GAP       34.02N 85.48W
03/15/2008                   CHEROKEE           AL   EMERGENCY MNGR

            ROOF DAMAGE REPORTED IN THE SPRING GARDEN
            AREA...SOUTHWEST OF PLEASANT GAP. POSSIBLE TORNADO.

&&

03
Local storm report, Mar 15, 12:24 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1224 PM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     5 NE PIEDMONT           33.99N 85.56W
03/15/2008                   CHEROKEE           AL   AMATEUR RADIO

            POSSIBLE TORNADO...DAMAGE TO A BARN AT 2295 COUNTY ROAD
            10. MULTIPLE LARGE TREES DOWN OVER ROAD.

&&

SUNGER
Local storm report, Mar 15, 3:01 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     HAIL             MILLPORT                33.56N 88.08W
03/15/2008  E1.75 INCH       LAMAR              AL   EMERGENCY MNGR

            GOLF BALL SIZED HAIL IN THE CITY OF MILLPORT.

0145 AM     HAIL             1 S CARROLLTON          33.25N 88.10W
03/15/2008  E0.75 INCH       PICKENS            AL   LAW ENFORCEMENT

            PENNY SIZED HAIL REPORTED ON STATE ROUTE 17 JUST SOUTH OF
            CARROLLTON.

0215 AM     HAIL             3 NW TUSCALOOSA         33.26N 87.57W
03/15/2008  E0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

0224 AM     HAIL             4 WNW DUNCANVILLE       33.08N 87.47W
03/15/2008  E0.88 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            HAIL UP TO NICKEL SIZE REPORTED ON BEAR CREEK ROAD.

0237 AM     HAIL             9 W HUEYTOWN            33.45N 87.16W
03/15/2008  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER SIZED HAIL WAS REPORTED ON LOCK 17 ROAD NEAR
            PLEASANT GROVE.

0247 AM     HAIL             2 NE WOODSTOCK          33.22N 87.13W
03/15/2008  E0.50 INCH       BIBB               AL   AMATEUR RADIO

            DIME SIZED HAIL REPORTED IN THE GREEN POND COMMUNITY.

0255 AM     HAIL             4 W BIRMINGHAM          33.52N 86.86W
03/15/2008  E1.25 INCH       JEFFERSON          AL   PUBLIC

            HALF DOLLAR SIZED HAIL REPORTED ON I-20 BETWEEN EXIT 120
            AND ARKADELPHIA ROAD.

0256 AM     HAIL             3 NNW WARRIOR           33.85N 86.83W
03/15/2008  E0.50 INCH       BLOUNT             AL   AMATEUR RADIO

            REPORTED ON I-65 AT HIGHWAY 160.

0256 AM     HAIL             5 SSW BIRMINGHAM        33.46N 86.84W
03/15/2008  E0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

            REPORTED ON WEST OXMOOR ROAD.

0257 AM     TSTM WND DMG     5 NE WOODSTOCK          33.26N 87.08W
03/15/2008                   TUSCALOOSA         AL   AMATEUR RADIO

            LARGE TREE BLOWN DOWN JUST SOUTH OF BELLVIEW BAPTIST
            CHURCH.

0259 AM     HAIL             BIRMINGHAM              33.53N 86.80W
03/15/2008  E0.75 INCH       JEFFERSON          AL   EMERGENCY MNGR

            PENNY SIZED HAIL IN DOWNTOWN BIRMINGHAM.

0300 AM     HAIL             2 NE HELENA             33.31N 86.82W
03/15/2008  E0.50 INCH       SHELBY             AL   AMATEUR RADIO

            REPORTED NEAR PELHAM HIGH SCHOOL.

0302 AM     HAIL             2 SSW CAHABA HEIGHTS    33.43N 86.74W
03/15/2008  E0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

            REPORTED AT I-459 AND CAHABA RIVER ROAD.

0305 AM     HAIL             3 WSW ALABASTER         33.21N 86.86W
03/15/2008  E1.50 INCH       SHELBY             AL   PUBLIC

            REPORTED IN MAYLENE.

0315 AM     TSTM WND DMG     3 NW HUEYTOWN           33.47N 87.04W
03/15/2008                   JEFFERSON          AL   EMERGENCY MNGR

            MODERATE DAMAGE TO THE FIRST BAPTIST CHURCH LOCATED AT
            5951 WARRIOR RIVER ROAD.

0339 AM     HAIL             3 NNE ALABASTER         33.26N 86.80W
03/15/2008  E0.50 INCH       SHELBY             AL   AMATEUR RADIO

            REPORTED AT I-65 AND CR-11.

0347 AM     HAIL             5 S ALABASTER           33.15N 86.81W
03/15/2008  E1.00 INCH       SHELBY             AL   TRAINED SPOTTER

            QUARTER SIZED HAIL WAS REPORTED AT CR-22 AND CR-16 IN
            MONTEVALLO.

0349 AM     HAIL             3 S ALABASTER           33.18N 86.82W
03/15/2008  E1.00 INCH       SHELBY             AL   AMATEUR RADIO

            QUARTER SIZED HAIL REPORTED ON AL-119.

0350 AM     HAIL             4 SE ALABASTER          33.18N 86.78W
03/15/2008  E0.75 INCH       SHELBY             AL   NWS EMPLOYEE

            PENNY SIZED HAIL AT THE NWS OFFICE IN CALERA.

0400 AM     TSTM WND DMG     3 NE ASHLAND            33.30N 85.80W
03/15/2008                   CLAY               AL   EMERGENCY MNGR

            CLAY COUNTY EMA REPORTS COLLAPSE OF AN AIRCRAFT HANGAR
            WITH DEBRIS BLOWN 100-150 YDS.

0403 AM     HAIL             COLUMBIANA              33.18N 86.60W
03/15/2008  E1.00 INCH       SHELBY             AL   TRAINED SPOTTER

0406 AM     TSTM WND GST     LINEVILLE               33.31N 85.75W
03/15/2008  M51.00 MPH       CLAY               AL   EMERGENCY MNGR

0406 AM     HAIL             LINEVILLE               33.31N 85.75W
03/15/2008  M0.50 INCH       CLAY               AL   EMERGENCY MNGR

0950 AM     TSTM WND DMG     HIGHLAND LAKE           33.89N 86.42W
03/15/2008                   BLOUNT             AL   EMERGENCY MNGR

            POSSIBLE TORNADO...DAMAGE IN THE VICINITY OF HIGHLAND
            LAKES.

1100 AM     TSTM WND DMG     5 NE PIEDMONT           33.99N 85.56W
03/15/2008                   CHEROKEE           AL   AMATEUR RADIO

            POSSIBLE TORNADO...DAMAGE TO A BARN AT 2295 COUNTY ROAD
            10. MULTIPLE LARGE TREES DOWN OVER ROAD.

1100 AM     TSTM WND DMG     3 NE PLEASANT GAP       34.02N 85.48W
03/15/2008                   CHEROKEE           AL   EMERGENCY MNGR

            ROOF DAMAGE REPORTED IN THE SPRING GARDEN
            AREA...SOUTHWEST OF PLEASANT GAP. POSSIBLE TORNADO.

&&

JPS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:06 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah39 min
Mar 15, 12:33 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens, Tuscaloosa26 min
Mar 15, 12:50 AM CDTSevere Thunderstorm WarningBMXMarion55 min
Mar 15, 12:53 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker52 min
Mar 15, 1:06 AM CDTSevere Thunderstorm WarningBMXLamar, Pickens54 min
Mar 15, 1:14 AM CDTSevere Thunderstorm WarningBMXLamar, Marion31 min
Mar 15, 1:40 AM CDTSevere Thunderstorm WarningBMXMarion, Winston50 min
Mar 15, 1:51 AM CDTSevere Thunderstorm WarningBMXFayette, Greene, Pickens, Tuscaloosa39 min
Mar 15, 2:14 AM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker46 min
Mar 15, 2:29 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Hale, Jefferson, St. Clair, Shelby and 1 more46 min
Mar 15, 2:34 AM CDTSevere Thunderstorm WarningBMXBlount41 min
Mar 15, 2:40 AM CDTSevere Thunderstorm WarningBMXHale, Tuscaloosa20 min
Mar 15, 2:52 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair38 min
Mar 15, 3:01 AM CDTSevere Thunderstorm WarningBMXBlount, Etowah, St. Clair29 min
Mar 15, 3:10 AM CDTSevere Thunderstorm WarningBMXBibb, Calhoun, Chilton, Clay, Coosa, Jefferson and 3 more50 min
Mar 15, 3:25 AM CDTSevere Thunderstorm WarningBMXBibb, Shelby20 min
Mar 15, 3:57 AM CDTSevere Thunderstorm WarningBMXShelby, Talladega33 min
Mar 15, 4:00 AM CDTSevere Thunderstorm WarningBMXChambers, Clay, Randolph, Tallapoosa45 min
Mar 15, 6:45 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Mar 15, 7:04 AM CDTSevere Thunderstorm WarningBMXMarion41 min
Mar 15, 7:30 AM CDTSevere Thunderstorm WarningBMXLamar, Marion14 min
Mar 15, 9:16 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson59 min
Mar 15, 9:46 AM CDTTornado WarningBMXBlount, Etowah, St. Clair34 min
Mar 15, 10:13 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah47 min
Mar 15, 10:31 AM CDTTornado WarningBMXCalhoun, Cherokee, Cleburne, Etowah39 min
Mar 15, 1:30 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne45 min
Mar 15, 1:52 PM CDTTornado WarningBMXCleburne13 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.